Hail, Campbell
- When
- June 3, 1:25 PM MST to 1:30 PM MST
- Where
- Campbell County, 12 mi W of Wright
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.717, -105.700
A severe thunderstorm moved across northern Campbell County. The storm produced wind gusts to 73 mph measured by the RAWS near Echeta (time was estimated) and downed several large tree limbs in the town of Weston.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm moved across northern Campbell County. The storm produced wind gusts to 73 mph measured by the RAWS near Echeta (time was estimated) and downed several large tree limbs in the town of Weston.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 3, 9:48 AM MST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1048 AM MDT SUN JUN 3 2001 SCT SHOWERS AND STORMS OVER PARTS OF NE WY...BLACK HILLS AND SW SD AT THIS TIME. SLOWNESS OF THIS SYSTEM HAS KEPT WIDESPREAD PCPN FROM GETTING GOING...BUT THAT IS EXPECTED TO CHANGE BY EVENING. SOME CLEARING EDGING INTO NE WY BRINGS CONCERN FOR SVR WX THIS AFT ACROSS THAT AREA...AS WELL AS EXTREME SW SD. RUC AND MESO-ETA SHOW STRONG FORCING ACROSS MUCH OF WY...WITH SHEAR AND CAPE FORECASTED TO BE MORE THAN FAVORABLE FOR POSSIBLE SEVERE CONVECTION BY MID AFT. WILL ADD WORDING OF POSSIBLE SEVERE IN NE WY AND SW SD ZONES...OTHERWISE JUST MINOR ADJUSTMENTS FOR TEMPS AND WINDS. .UNR...NONE. ST
SDZ001-002-012>014-024>032-041>044-046-047-049-WYZ054>058-031930- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1045 AM MDT SUN JUN 3 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED OVER NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND EVENING...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN WYOMING AND FAR SOUTHWESTERN SOUTH DAKOTA. THE MAIN THREATS FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH AND STRAIGHT LINE WINDS GREATER THAN 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE OVER CAMPBELL AND WESTON COUNTIES IN NORTHEASTERN WYOMING. .DISCUSSION... STRONG LOW PRESSURE OVER CENTRAL WYOMING WILL BRING MOIST AND UNSTABLE AIR INTO THE BLACK HILLS REGION TODAY. THUNDERSTORMS WILL INTENSIFY THIS AFTERNOON...WITH THE SEVERE WEATHER THREAT SOUTHWEST OF A LINE FROM BELLE FOURCHE TO PINE RIDGE. THE STRONGEST STORMS ARE EXPECTED ACROSS NORTHEASTERN WYOMING...WHERE ISOLATED TORNADOES MAY OCCUR. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER 900 PM MDT. COUNTIES INCLUDED IN THIS OUTLOOK ARE...CUSTER...TRIPP...BENNETT... SHANNON...JACKSON...ZIEBACH...PERKINS...MEADE...BUTTE...HARDING... CROOK...CAMPBELL...LAWRENCE...MELLETTE...TODD...WESTON...HAAKON... FALL RIVER AND PENNINGTON. WCJIN-WYNE BUNKERS
The Rapid City radar (KUDX), 234 km away, was scanning. The volume nearest the first event began at 20:22 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253803, 5253804, 5253805.